Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 24, NWS Jackson, MS

May 15, 2008East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at May 15, 2008, 12:40 AM CDT for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2008, 12:40 AM CDT (05:40 UTC)
Expired
May 15, 2008, 8:45 AM CDT
In force
8 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 5:10 AM CDTFLASH FLOODBonita, LAABOUT 10 ROADS ARE FLOODED AND ARE CLOSED TO TRAFFIC...GENERALLY FROM BASTROP TO BONITA.
May 15, 5:30 AM CDTFLASH FLOODOak Grove, LANUMEROUS SECONDARY ROADS FLOODED ACROSS THE N HALF OF THE PARISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 270 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 150542
FFWJAN
LAC035-067-123-150745-
/O.NEW.KJAN.FF.W.0024.080515T0540Z-080515T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1240 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LAKE PROVIDENCE...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BASTROP...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 245 AM CDT

* AT 1240 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS           
  DETECTED THUNDERSTORMS PRODUCING HEAVY RAINFALL CAPABLE OF         
  PRODUCING FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
  MILLIKIN...GASSOWAY...JONES AND BEEKMAN

RADAR ESTIMATE THAT 1 TO 3 INCHES OF RAIN HAVE FALLEN IN THE PAST 
HOUR AND A HALF IN THESE AREAS. THIS IS IN ADDITION TO THE HEAVY 
RAIN THAT OCCURRED ON WEDNESDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 
2 INCHES ARE POSSIBLE IN THE WARNED AREA OVER THE NEXT FEW HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3270 9198 3270 9205 3301 9209 3301 9118
      3292 9120 3291 9115 3298 9112 3287 9110
      3280 9116 3269 9146 3263 9189
TIME...MOT...LOC 0540Z 180DEG 0KT 3287 9149

$$

BYB
5 follow-up statements
000 
WGUS74 KJAN 150642
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 AM CDT THU MAY 15 2008

LAC035-067-123-150745-
/O.CON.KJAN.FF.W.0024.000000T0000Z-080515T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
141 AM CDT THU MAY 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR EAST
CARROLL...WEST CARROLL AND MOREHOUSE PARISHES...

AT 137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO 
INDICATE A THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING MOVING 
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
MILLIKIN...GASSOWAY...JONES AND BEEKMAN

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT ONE TO HOURS. THIS IS IN ADDITION TO 2 TO 
4 INCHES OF RAIN THAT RADAR ESTIMATES HAVE FALLEN IN THESE LOCATIONS 
OVER THE PAST TWO HOURS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3270 9198 3270 9205 3301 9209 3301 9118
      3292 9120 3291 9115 3298 9112 3287 9110
      3280 9116 3269 9146 3263 9189
TIME...MOT...LOC 0641Z 180DEG 0KT 3287 9149

$$

BYB
000 
WGUS54 KJAN 150741
FFWJAN
LAC035-067-123-151045-
/O.EXT.KJAN.FF.W.0024.000000T0000Z-080515T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
239 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LAKE PROVIDENCE...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BASTROP...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 545 AM CDT

* AT 239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
  MILLIKIN...GASSOWAY...JONES AND BEEKMAN

THE WARNED AREA HAS RECEIVED 3 TO 4 INCHES SINCE 11 PM AND MORE 
THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE OVER AND MOVE 
INTO THE AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE 
POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3270 9198 3270 9205 3301 9209 3301 9118
      3292 9120 3291 9115 3298 9112 3287 9110
      3280 9116 3269 9146 3263 9189
TIME...MOT...LOC 0739Z 180DEG 0KT 3287 9149

$$

CME
000 
WGUS74 KJAN 150913
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CDT THU MAY 15 2008

LAC035-067-123-151045-
/O.CON.KJAN.FF.W.0024.000000T0000Z-080515T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
412 AM CDT THU MAY 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR EAST
CARROLL...WEST CARROLL AND MOREHOUSE PARISHES...

AT 409 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA...ESPECIALLY OVER WEST AND EAST CARROLL PARISHES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
MILLIKIN...GASSOWAY...JONES AND BEEKMAN

OVER THE PAST 3 TO 4 HOURS...THE WARNED AREA HAS RECEIVED 3 TO 5 
INCHES OF RAIN. ADDITIONAL STORMS WILL MOVE INTO THIS AREA THROUGH 6 
AM AND ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3270 9198 3270 9205 3301 9209 3301 9118
      3292 9120 3291 9115 3298 9112 3287 9110
      3280 9116 3269 9146 3263 9189
TIME...MOT...LOC 0912Z 180DEG 0KT 3287 9149

$$

CME
000 
WGUS54 KJAN 151041
FFWJAN
LAC035-067-123-151215-
/O.EXT.KJAN.FF.W.0024.000000T0000Z-080515T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
540 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LAKE PROVIDENCE...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BASTROP...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 715 AM CDT

* AT 540 AM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
  MILLIKIN...GASSOWAY...JONES AND BEEKMAN

SINCE 11 PM...3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF 
THE WARNED AREA. MORE THUNDERSTORMS ARE MOVING INTO THE AREA AND 
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3270 9198 3270 9205 3301 9209 3301 9118
      3292 9120 3291 9115 3298 9112 3287 9110
      3280 9116 3269 9146 3263 9189
TIME...MOT...LOC 1040Z 180DEG 0KT 3287 9149

$$

CME
000 
WGUS54 KJAN 151208
FFWJAN
LAC035-067-123-151345-
/O.EXT.KJAN.FF.W.0024.000000T0000Z-080515T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
706 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LAKE PROVIDENCE...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BASTROP...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 845 AM CDT

* AT 706 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING FROM A LARGE CLUSTER OF THUNDERSTORMS OVER THE WARNED     
  AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
  MILLIKIN...GASSOWAY...JONES AND BEEKMAN

SINCE MIDNIGHT...PORTIONS OF THE WARNED AREA HAVE RECEIVED 4 TO 7 
INCHES OF RAIN. RAIN WILL CONTINUE TO MOVE OVER THE AREA...BUT 
RAINFALL RATES WILL BE LESS THAN WHAT HAS OCCURRED SINCE MIDNIGHT. 
HOWEVER...FLOODING WILL CONTINUE ACROSS MANY SECONDARY ROADS. 
ADDITIONAL RAINFALL AMOUNTS ONE HALF TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3270 9198 3270 9205 3301 9209 3301 9118
      3292 9120 3291 9115 3298 9112 3287 9110
      3280 9116 3269 9146 3263 9189
TIME...MOT...LOC 1206Z 180DEG 0KT 3287 9149

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 14, 10:10 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 14, 10:10 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1010 PM CDT WED MAY 14 2008

.UPDATE...CONVECTION IS FIRING BACK UP ACROSS THE WESTERN PORTIONS
OF THE CWA WITH MORE GUSTO (AND MORE QUICKLY) THAN I HAD PREVIOUSLY
ANTICIPATED. SUBSIDENT HOLE IN THE WAKE OF CENTRAL GULF COAST MCV
IS NOW ONLY KEEPING PRECIP DEVELOPMENT AT BAY OVER CENTRAL AND
EASTERN ZONES...AND MAIN MOISTURE ADVECTION AXIS RUNNING JUST WEST
OF THE AXIS OF THE MS RIVER IS BECOMING A DOMINANT FORCE. AS
PREVIOUSLY MENTIONED...MODELS HAVE BEEN SO SUSPECT IN THIS PATTERN
THAT THEIR QPF OUTPUT IS HARD TO PUT MUCH FAITH IN. HOWEVER...THEIR
REPRESENTATION OF MASS FIELDS HAS NOT BEEN TOO BAD. TAKING THIS INTO
ACCOUNT...ALONG WITH OBSERVED PRECIP...MAKES IT LOOKS LIKE
DEVELOPING CONVECTION IN THIS MOIST AXIS COULD BE A BIG PLAYER IN AT
LEAST WESTERN ZONES TONIGHT (WITH PERHAPS SOME SORT OF MCS
CONGEALING NEARBY IN A FEW HOURS). STILL THINK BIGGER AND MORE
POTENT MCS NOW DEVELOPING OUT IN EAST TX COULD BE A LARGER DEAL FOR
THE VICINITY LATE TONIGHT/EARLY THURSDAY...BUT THIS CONVECTIVE
SYSTEM IS MOVING TOWARD THE GULF COAST AND MAY PUT ITS HEAVIEST
PRECIP LARGELY SOUTH OF HERE.

SO...FORECAST UPDATED TO INCREASE POPS LATE THIS EVENING AND
OVERNIGHT IN MAINLY CENTRAL AND WESTERN AREAS. FLASH FLOOD WATCH
ALSO RESENT TO HIGHLIGHT HEAVY RAIN THREAT FOR MAINLY AREAS ALONG
AND WEST OF THE NATCHEZ TRACE CORRIDOR TONIGHT. AREA SOUNDINGS
TONIGHT REVEAL LAPSE RATES THAT ARE RATHER TAME SO SEVERE RISK IS
NOT TERRIBLY HIGH...ALTHOUGH AT LEAST STRAY SEVERE ACTIVITY THROUGH
THE NIGHT IS DEFINITELY POSSIBLE. /BB/

&&

.PREVIOUS DISCUSSION...
PREVIOUS UPDATE (753 PM)...
FIRST OFF...WE HAVE CANCELED TORNADO WATCH NUMBER 321 FOR ALL
COUNTIES IN OUR SOUTHERN ZONES (WHERE IT WAS IN EFFECT INITIALLY).
SEEMS THAT RAPIDLY DEVELOPING CONVECTIVE COMPLEX HEADED SOUTHEAST
ACROSS SE LA AND INTO COASTAL MS HAS BECOME THE CENTER OF MOISTURE
TRANSPORT IN THE REGION AND SUBSIDENCE IN THE WAKE OF THE FEATURE IS
NOT CONDUCIVE FOR POWERFUL REGENERATION OF CONVECTION.

ALL MODELS DID A MISERABLE JOB PREDICTING THE DEVELOPMENT OF AN
ORGANIZED COMPLEX OF CONVECTION IN THIS LOCATION OF THE GULF COAST
TODAY. THIS EVOLUTION OF ACTUAL EVENTS WORKED TO LIMIT RAINFALL
ACROSS MANY AREAS OF THE CWA TODAY AND HAS ALSO SWEPT THE LOWER MS
VALLEY AT LEAST TEMPORARILY CLEAN OF ORGANIZED CONVECTION THIS
EVENING. REGIONAL RADARS HAVE RECENTLY BEGUN TO SHOW ISOLATED
SHOWERS AND EMBEDDED STORMS BEGINNING TO POP BACK UP ON THE NORTHERN
AND SOUTHERN FRINGES OF THE CWA...NEAR RESIDUAL BOUNDARIES...BUT I
REALLY DO NOT ANTICIPATE ANY OF THIS STUFF TO BECOME A MAJOR DEAL
THIS EVENING.

NEXT ROUND OF UPSTREAM CONVECTION IS REALLY TAKING OFF OUT IN TEXAS
AND THIS ACTIVITY WILL LIKELY CONGEAL INTO A CONVECTIVE CLUSTER THAT
HEADS AT THE ARKLAMISS LATE TONIGHT. PREDICTING THE EXACT MOVEMENT
OF EXPECTED CONVECTIVE COMPLEX IS DIFFICULT BECAUSE THERE ARE A FEW
BOUNDARIES TO CHOOSE FROM FOR WHICH A CONVECTIVE COMPLEX COULD RIDE
UPON. CONFIDENCE IS FAIRLY HIGH AT LEAST A LARGE SECTION OF WESTERN
ZONES SHOULD BE IMPACTED BY AN ASSOCIATED HEAVY RAIN AND STRONG
STORM THREAT BEFORE SUNRISE.

FORECAST HAS BEEN ADJUSTED FOR TONIGHT TO REFLECT ABOVE THINKING.
FLASH FLOOD WATCH WILL BE KEPT GOING IN ALL AREAS...DESPITE
CONSIDERABLE FORECAST CHANGES. TIMING DISCREPANCIES ARE PAR FOR THE
COURSE IN THIS SORT OF MCS TRAIN WEATHER PATTERN...BUT THE
POTENTIAL FOR TORRENTIAL RAINFALL WILL REMAIN OVER US UNTIL A COLD
FRONT PUSHES TROPICAL JUICE SOUTH OF THE REGION LATER ON THURSDAY.
/BB/

PREVIOUS SHORT TERM DISCUSSION (4 PM)...
THE BIG WEATHER STORY IN THE SHORT TERM IS THE POTENTIAL FOR
FLOODING RAINFALL AND SEVERE THUNDERSTORMS TONIGHT AND THURSDAY. THE
PICTURE FOR TONIGHT IS MORE HAZY THAN USUAL DUE TO VERY LOW LEVELS
OF CONFIDENCE IN THE EVOLUTION OF POSSIBLE SHORTWAVES THAT WILL LIFT
INTO THE REGION OVERNIGHT AND THE EVENTUAL PROGRESSION OF A WARM
FRONT THAT REMAINS STALLED OVER SWRN ZONES. THE FRONT MAY REMAIN
STALLED OVER SRN AREAS OVERNIGHT DUE TO THE POCKET OF COOLER AIR
PRODUCED EARLIER BY WIDESPREAD PRECIP OVER NWRN ZONES.
HOWEVER...WIDESPREAD EVENING PRECIP OVER SRN ZONES MAY EVEN THE
PLAYING FIELD A LITTLE MORE AND ALLOW THE BOUNDARY TO DRIFT NWD PER
THE MODEL CONSENSUS...SHIFTING THE FOCUS FOR HEAVIER RAINFALL INTO
CENTRAL AND NRN ZONES TONIGHT. SATELLITE PIX SHOW ANOTHER IMPULSE
DEVELOPING OVER SRN TX...INCREASING THE ODDS THAT ANOTHER COMPLEX
WILL LIFT INTO THE FORECAST AREA OVERNIGHT. ALTHOUGH MODEL
CONFIDENCE IS LOW...HAVE PLACED A LITTLE MORE CONFIDENCE IN THE
LOCAL WRF MODEL THAT PLACES THE RAINFALL MAX ALONG THE AREA ALONG
AND NORTH OF THE I-20 CORRIDOR TONIGHT. CONSIDERING THE POSSIBILITY
THAT THE BAND OF MAX RAINFALL MAY DEVELOP FARTHER NORTH...PER THE
MODEL SOLUTION...AND THE FACT THAT HEALTHY CONVECTION WILL OCCUR
OVER SRN ZONES THROUGH THE EARLY EVENING...WILL LEAVE THE FLOOD
WATCH AS IS...COVERING THE WHOLE FORECAST AREA.

THE RISK OF SEVERE STORMS WILL BE HIGHEST ALONG AND S OF I-20 THIS
EVENING. THE AIR MASS REMAINS MOST UNSTABLE IN THAT AREA. AREAS
ALONG AND SOUTH OF THE BOUNDARY WILL HAVE THE BETTER CHANCE TO
BECOME SURFACE BASED AND STRONGER SHEAR WILL BE POSSIBLE IN THE
VICINITY OF THE BOUNDARY. THE RISK OF SEVERE STORMS WILL EXTEND OVER
A LARGER AREA TOMORROW AS MOISTURE CONTINUES TO POOL AHEAD OF THE
APPROACHING COLD FRONT. DEEPER SHEAR WILL BE DECREASED AS LOW LEVEL
FLOW VEERS TOMORROW BUT THE AIR MASS WILL BE UNSTABLE ENOUGH SO THAT
INSOLATION AND THE APPROACH OF THE BOUNDARY WILL BE SUFFICIENT TO
KEEP A RISK OF SEVERE CONVECTION.

PREVIOUS LONG TERM (4 PM)...THE FRONT IS EXPECTED TO BE OVER CENTRAL
PORTIONS OF THE CWFA BY THURSDAY EVENING AND GRADUALLY MOVE THROUGH
THE AREA DURING THE EVENING AND OVERNIGHT HOURS. THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS
FOR AREAS MAINLY SOUTH OF INTERSTATE 20...BUT SHOULD BEGIN TO DIE
DOWN AND MOVE OUT OF THE AREA BY THE OVERNIGHT PERIOD.  INSTABILITY
AND THE BEST SUPPORT SHOULD BEGIN TO DIE DOWN BY THIS TIME. THE MAIN
CHANGES MADE FOR THURSDAY NIGHT WAS TO RAISE POPS IN THE SOUTHEAST.
HAVE REMAINED WITH GUI ELSEWHERE SINCE IT IS MORE UNCERTAIN FOR
THESE AREAS HOW FAR SOUTHEAST THE BOUNDARY WILL BE AT THIS POINT.
THE FRONT AND ASSOCIATED SHOWERS SHOULD FINALLY MOVE SOUTHEAST OUT
OF THE CWFA FRIDAY MORNING.

AFTER THE BOUNDARY MOVES THROUGH FRIDAY...HIGH PRESSURE WILL BECOME
CENTERED TO OUR WEST UNDER NWLY FLOW ALOFT.  THIS WILL KEEP THE AREA
RATHER DRY FOR FRIDAY AFTERNOON AND THROUGH THE WEEKEND.
TEMPERATURES DURING THIS TIME WILL BECOME CLOSER TO CLIMATOLOGY.
SUNDAY THERE WILL BE A WEAK UPPER DISTURBANCE TO MOVE THROUGH THE
REGION.  BUT THIS IS NOT EXPECTED TO BRING MUCH EFFECT TO THE
ARKLAMISS REGION OTHER THAN AN INCREASE IN CLOUD COVER. BEYOND
SUNDAY THE AREA WILL SEE A COUPLE MORE WEAK DISTURBANCES MOVE
THROUGH. THERE IS STILL UNCERTAINTY BETWEEN MODELS WITH THESE
DISTURBANCES SO HAVE NOT MADE ANY CHANGES AT THIS TIME TO THE
EXTENDED PORTION OF THE FORECAST. THE EXTENDED PORTION OF THE
PREVIOUS DISCUSSION IS ATTACHED. /14/

WEAK SOUTHERLY FLOW WILL RETURN TO THE AREA ON MONDAY.  ANOTHER
UPPER LEVEL TROUGH WILL THEN SWING ACROSS TEXAS AND INTO THE LOWER
MISSISSIPPI RIVER VALLEY LATE MONDAY NIGHT INTO TUESDAY.  THIS WILL
AGAIN PUSH A WEAK COLD FRONT SOUTHEASTWARD INTO AND THROUGH THE
FORECAST AREA ON TUESDAY ALLOWING SOME SMALL RAIN CHANCES TO RETURN
TO THE ENTIRE AREA.

ONCE THE FRONT PUSHES THROUGH TUESDAY NIGHT...RAIN CHANCES WILL COME
TO AN END AND HIGH PRESSURE WILL BUILD BACK INTO THE FORECAST AREA
TUESDAY NIGHT INTO WEDNESDAY. /19/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ARE REDEVELOPING THIS EVENING
WEST OF INTERSTATE 55...AND WILL CONTINUE TO INCREASE AND SPREAD
ACROSS AREAS ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR THROUGH
THE OVERNIGHT. EXPECT ANY STORMS TO HAVE POTENTIAL TO CONTAIN
TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS. AWAY FROM
PRECIPITATION CONDITIONS WILL BE LARGE IFR TO MVFR THROUGH A COMBO
OF LOW CLOUDS AND CEILINGS. EXPECT AREAS OF RAIN AND EMBEDDED STORMS
TO BE RATHER WIDESPREAD ACROSS THE REGION THROUGH AT LEAST THE FIRST
HALF OF THE DAY TOMORROW. CONDITIONS WILL GRADUALLY IMPROVE FROM
NORTH TO SOUTH LATE TOMORROW AS A COLD FRONT SLOWLY SINKS SOUTH
THROUGH THE ARKLAMISS. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  81  64  75 /  63  88  66  12
MERIDIAN      65  81  65  76 /  42  80  74  23
VICKSBURG     66  80  60  76 /  88  73  60   9
HATTIESBURG   68  83  69  81 /  37  71  65  32
NATCHEZ       67  81  62  76 /  76  90  53  15
GREENVILLE    65  77  57  73 /  99  64  41   8
GREENWOOD     65  80  58  73 /  89  67  46   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ018-019-
     025>066-072>074.

LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.

&&

50
Hazardous weather outlook, May 14, 3:25 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT WED MAY 14 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
152030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
325 PM CDT WED MAY 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

PERIODS OF HEAVY RAINFALL WILL OCCUR OVER MUCH OF THE FORECAST AREA
TONIGHT AND EARLY THURSDAY. THE MAIN AREA OF CONCERN WILL BE ALONG
AND NORTH OF THE I-20 CORRIDOR OVERNIGHT INTO THURSDAY MORNING.
HOWEVER PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR OVER AREAS SOUTH
OF I-20 THIS AFTERNOON AND EVENING. FLOODING OF STREETS AND LOW
LYING AREAS WILL BE POSSIBLE TONIGHT AND EARLY THURSDAY. ADDITIONAL
RAINFALL AMOUNTS FROM 2 TO 5 INCHES WILL BE POSSIBLE THROUGH
THURSDAY MORNING WITH LOCALLY HIGHER AMOUNTS.

ESTIMATED RAINFALL AMOUNTS FROM 3 TO 5 INCHES HAVE FALLEN
OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA OVER THE PAST 24 HOURS. THE NEXT IN A SERIES OF WEATHER
DISTURBANCES WILL LIFT INTO THE FORECAST AREA TONIGHT. ABUNDANT
MOISTURE CURRENTLY IN PLACE WILL BE MORE THAN SUFFICIENT TO FUEL
STRONG...POSSIBLY SEVERE STORMS...THAT WILL HAVE THE POTENTIAL TO
DUMP HEAVY AMOUNTS OF RAINFALL. IN ADDITION...A FRONT THAT HAS
STALLED OVER SOUTHWESTERN ZONES WILL PROVIDE ADDED LIFT TO INCREASE
THE RISK OF HEAVY RAINFALL IN THE AREA.

ISOLATED SEVERE THUNDERSTORMS WILL OCCUR OVER THE AREA TONIGHT...
MAINLY ALONG AND SOUTH OF INTERSTATE 20 WHERE THE AIR MASS WILL BE
MOST UNSTABLE AND THE FRONT WILL PROVIDE ADDITIONAL WIND SHEAR FOR
SEVERE STORM DEVELOPMENT. THE MAIN RISK WITH THESE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS. HOWEVER A FEW TORNADOES CAN NOT BE
RULED OUT.

THE RISK OF SEVERE THUNDERSTORMS WILL INCREASE TOMORROW WHEN THE
COLD FRONT MOVES INTO THE REGION. THE MOIST AND UNSTABLE AIR MASS
THAT HAS POOLED OVER THE REGION WILL CONTINUE TOMORROW AND THE
EFFECTS OF AFTERNOON HEATING AND THE APPROACH OF THE FRONT WILL
RESULT IN A POTENTIAL FOR SEVERE THUNDERSTORMS...ESPECIALLY TOMORROW
AFTERNOON. LARGE HAIL...DAMAGING WIND AND TORNADOES WILL BE A
POSSIBILITY WITH SEVERE STORMS TOMORROW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE POTENTIAL FOR HEAVY RAINFALL AND SEVERE THUNDERSTORMS WILL
CONTINUE INTO THURSDAY EVENING...PRIMARILY FOR AREAS SOUTH OF THE
INTERSTATE 20 CORRIDOR. THE RISK FOR SEVERE THUNDERSTORMS WILL
CONTINUE TO DECREASE AND WILL END AT MOST LOCATIONS BY THE LATE
EVENING HOURS.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FOR
FRIDAY THROUGH NEXT TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03/CAW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 5:12 AM CDTSevere Thunderstorm WarningJANFranklin, Richland78 min
May 15, 5:29 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin46 min
May 15, 6:46 AM CDTSevere Thunderstorm WarningJANTensas59 min
May 15, 6:58 AM CDTFlash Flood WarningJANEast Carroll3 hr
May 15, 8:27 AM CDTWind AdvisoryJANEast Carroll, Madison, Tensas3 hr

Nearby

Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.